Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 14, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 14, 2021, 7:59 PM EDT for Miami-Dade County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 7:59 PM EDT (23:59 UTC)
Expired
Aug 14, 2021, 8:45 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 12.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS82 KMFL 142359
SPSMFL

Special Weather Statement
National Weather Service Miami FL
759 PM EDT Sat Aug 14 2021
 
FLZ073-074-173-150045-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
759 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 845 PM EDT...

At 759 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Palmetto Bay, or 7 miles northeast of Black Point, moving northwest
at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Miami, Coral Gables, Key Biscayne, South Miami, Black Point, Kendall,
The Redland, Doral, Pinecrest, Sweetwater, West Miami, Westchester,
Glenvar Heights, Richmond West, Fountainbleau, Richmond Heights,
Country Walk, Kendale Lakes, Palmetto Bay and Cutler Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2563 8009 2560 8013 2558 8012 2547 8019
      2561 8059 2586 8039 2565 8008
TIME...MOT...LOC 2359Z 120DEG 23KT 2559 8022 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:40 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 14, 2:40 PM EDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
240 PM EDT Sat Aug 14 2021

.SHORT TERM (Rest of Today- Sunday)...

Convection from the remnants of Fred continues to overspread the
area with squally weather moving through the area throughout the
day. This will continue through the rest of today and overnight.
Heavy rainfall with efficient rainfall rates leading to localized
flooding remains the primary impact throughout the weekend. Not
everywhere will see flooding or even heavy rainfall, but where
banding or training develops, localized flooding will be possible.
Particularly over areas that have seen heavy rainfall the past few
days.

Strong gusty wind will be possible in the squally weather as well.
Latest mesoanalysis and model soundings continue to show modest lapse
rates particularly over the western half of the region with cool -7C
500mb temp, and adequate shear values. Given these conditions some
of the stronger showers or isolated thunderstorms that may develop
later today may have strong wind gust associated with them. As we
move into the evening and overnight shear parameters may become
sufficient enough where an isolated tornado may be possible across
South Florida as well.

Overall, squally weather across the area this weekend. Flooding
rainfall remains the highest threat across the area. Strong to
severe winds in showers and thunderstorms possible today with an
isolated risk of tornadoes.

.LONG TERM (Monday-Friday)...

Monday-Tuesday...

An unsettled weather pattern will linger across the area with
abundant tropical moisture with an enhanced showers and thunderstorm
convective pattern across South Florida. Easterly to southeasterly
breeze will allow for showers and storms over the Atlantic waters
and east coast in the morning and early afternoon, with convection
focus shifting over the interior and west coast in the afternoon and
evening. Heavy rainfall with localized flooding will continue to be
the primary concern

Mid-Late Week...

Attention will turn to Tropical Storm Grace as we move towards mid-
late week. Tropical Storm Grace is currently east of the Leeward
Islands. Grace is forecast to move through the Leeward Islands,
Puerto Rico, and Hispaniola through the weekend and into early next
week. Through the early part of the forecast there is fairly good
agreement on the forecast track. Beyond then, there is a little more
spread in the guidance with some models showing a southerly track
with a little more land interaction while others are a little
further north brushing the islands or staying just north. Currently,
the forecast is to approach the Florida peninsula mid to late week
as a tropical storm. There is a risk of wind and rainfall impacts
across South Florida during this time frame, but it is too early to
provide any timing or impacts at this time. We will continue to
closely monitor the progression of Tropical Storm Grace.

&&

.AVIATION(18Z TAFS)...
Bands of convection associated with the remnants of Fred
will continue to overspread the area today, with wind gusts of 25
to 35 kt along with IFR cigs/vis in the heaviest activity. The
sporadic nature of the convective bands along the east coast
precludes mention of restrictions at this time, while IFR cigs/vis
in TSRA are included at APF due to more persistent convection.

&&

.MARINE...

Hazardous marine conditions with numerous showers and thunderstorms
possible. Breezy and gusty east to southeasterly winds with SCA
conditons for all of South Florida waters through Sunday.

Additionally, we will also be monitoring Tropical Storm Grace as it
moves generally westward with time. Currently, forecast to be in the
South Florida vicinity mid to late week.

&&

.HYDROLOGY...
A Flood Watch will continue through the weekend. Flooding potential
will be highest for locations receiving multiple rounds of heavy
rain, including those areas receiving heavy amounts over the last
day or two. The convective nature will be difficult to pinpoint an
exact amount per location, however, taking an average it appears
that the best heavy rainfall potential will be generally along and
south of Alligator Alley/coastal Collier or along the Atlantic Coast
(around 3 to 5 inches) with lower values around the Lake (generally
1-3"). Again, locally higher or lower amounts can be expected.

&&

.BEACHES...
Hazardous beach conditions associated with strong onshore flow
associated with the remnants of Fred. This will favor a high risk
for rip currents along South Florida beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  88  79  90 /  60  50  40  50
West Kendall     77  89  77  91 /  60  50  30  50
Opa-Locka        77  89  78  91 /  60  50  40  50
Homestead        77  88  78  89 /  60  50  30  50
Fort Lauderdale  78  88  80  89 /  60  40  40  60
N Ft Lauderdale  78  88  80  89 /  60  40  40  60
Pembroke Pines   77  88  78  89 /  60  50  40  60
West Palm Beach  77  90  78  90 /  60  40  40  60
Boca Raton       78  89  79  90 /  50  40  40  60
Naples           76  87  77  90 /  80  80  40  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
     172>174.

     High Rip Current Risk from 2 AM EDT Sunday through Monday
     morning for FLZ069.

     High Rip Current Risk through Monday morning for FLZ168-172-173.

AM...Small Craft Advisory until 2 AM EDT Sunday for AMZ630-651-671.

GM...Small Craft Advisory until 2 PM EDT Sunday for GMZ656-657-676.

&&

Tonight/Sunday and Aviation/Marine...Kelly
Sunday Night through Saturday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 14, 3:37 PM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
337 PM EDT Sat Aug 14 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
337 PM EDT Sat Aug 14 2021

...FLOOD WATCH IN EFFECT THROUGH SUNDAY...
...HAZARDOUS MARINE & BEACH CONDITIONS...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: A high risk for rip currents is forecast along all
Atlantic beaches.

Thunderstorms: Scattered to numerous storms are expected today and
into tonight. The primary threats will be locally strong wind gusts,
frequent lightning, and localized flooding.

Flooding: Isolated to scattered pockets of flooding rain are possible
associated with banding from the periphery of Fred.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms across all local waters.

Wind: A few storms could become strong and may be capable of
producing wind gusts in excess 45 mph.

Tornadoes: Tornadoes are possible in rainbands and squalls associated
with Fred.

Marine and Beach: Poor conditions are expected, with a heightened
risk for elevated surf along the Atlantic coast.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The main threat from Fred to the local area will be the potential
for localized flooding from excessive rainfall. A Flood Watch is in
effect from through Sunday. The heaviest rain is expected along the
southwest coast of Florida tonight into Sunday.

Sustained tropical storm force winds are possible well offshore into
the Gulf.

A few tornadoes will be possible as Fred moves through the eastern
Gulf.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 14, 3:28 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Sat Aug 14 2021

FLZ070-071-073-142015-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
328 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of east central
Collier, northern Miami-Dade and southern Broward Counties through
415 PM EDT...

At 328 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 12 miles
south of Intersection Alligator Alley And Miami Canal, or 22 miles
west of Pembroke Pines, moving west at 25 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miccosukee Indian Reservation, Miccosukee Service Plaza and Big
Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2603 8062 2592 8068 2596 8100 2621 8089
TIME...MOT...LOC 1928Z 112DEG 21KT 2598 8070

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Weinman
Special weather statement, Aug 14, 7:14 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
714 PM EDT Sat Aug 14 2021

FLZ073-074-173-174-142345-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
714 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 745 PM EDT...

At 714 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Homestead Bayfront Park, or over Turkey Point, moving northwest at 35
mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Turkey Point, Homestead Miami Speedway, Black Point,
Homestead General Airport, The Redland, Florida City, Homestead Base,
Naranja, Princeton, Richmond West, Country Walk, Leisure City, Cutler
Bay, Zoo Miami, Goulds, Homestead Bayfront Park, West Perrine, Ocean
Reef and The Hammocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2535 8026 2535 8027 2533 8027 2532 8029
      2532 8030 2529 8033 2529 8034 2528 8036
      2529 8037 2548 8071 2572 8055 2549 8018
TIME...MOT...LOC 2314Z 122DEG 29KT 2542 8034

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 14, 7:31 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
731 PM EDT Sat Aug 14 2021

FLZ073-075-173-174-150015-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
731 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 815 PM EDT...

At 731 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 9 miles
southeast of Mahogany Hammock, or 16 miles northeast of Flamingo,
moving northwest at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Mahogany Hammock, Everglades National Park, Flamingo, Pa-Hay-
Okee Overlook and Royal Palm Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2513 8105 2549 8129 2563 8088 2529 8036
      2530 8039 2524 8042 2520 8050 2521 8057
      2523 8052 2524 8054 2523 8054 2524 8055
      2524 8057 2516 8065 2514 8078 2518 8081
      2514 8090
TIME...MOT...LOC 2331Z 129DEG 24KT 2526 8071

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 14, 7:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
759 PM EDT Sat Aug 14 2021

FLZ073-074-173-150045-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
759 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 845 PM EDT...

At 759 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Palmetto Bay, or 7 miles northeast of Black Point, moving northwest
at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Coral Gables, Key Biscayne, South Miami, Black Point, Kendall,
The Redland, Doral, Pinecrest, Sweetwater, West Miami, Westchester,
Glenvar Heights, Richmond West, Fountainbleau, Richmond Heights,
Country Walk, Kendale Lakes, Palmetto Bay and Cutler Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2563 8009 2560 8013 2558 8012 2547 8019
      2561 8059 2586 8039 2565 8008
TIME...MOT...LOC 2359Z 120DEG 23KT 2559 8022

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:13 PM EDTSpecial Marine WarningMFL32 min
Aug 13, 8:24 PM EDTSpecial Marine WarningMFL51 min
Aug 13, 9:09 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe36 min
Aug 13, 9:12 PM EDTSpecial Weather StatementMFLBroward48 min
Aug 13, 9:12 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Aug 13, 9:18 PM EDTSpecial Marine WarningMFL27 min
Aug 13, 9:46 PM EDTSpecial Marine WarningMFL44 min
Aug 13, 10:01 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Aug 13, 10:53 PM EDTSpecial Marine WarningMFL37 min
Aug 13, 11:39 PM EDTAreal Flood AdvisoryMFLPalm Beach111 min
Aug 14, 12:52 AM EDTAreal Flood AdvisoryMFLPalm Beach113 min
Aug 14, 2:19 AM EDTSpecial Marine WarningMFL26 min
Aug 14, 11:34 AM EDTSpecial Marine WarningMFL116 min
Aug 14, 12:05 PM EDTSpecial Marine WarningMFL55 min
Aug 14, 12:17 PM EDTSpecial Marine WarningMFL88 min
Aug 14, 12:28 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 14, 12:30 PM EDTSpecial Weather StatementMFLCollier60 min
Aug 14, 12:31 PM EDTSpecial Marine WarningMFL59 min
Aug 14, 1:05 PM EDTSpecial Weather StatementMFLBroward10 min
Aug 14, 1:21 PM EDTSpecial Marine WarningMFL114 min
Aug 14, 1:47 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 14, 1:51 PM EDTSpecial Weather StatementMFLCollier54 min
Aug 14, 2:00 PM EDTSpecial Marine WarningMFL60 min
Aug 14, 2:19 PM EDTAreal Flood AdvisoryMFLPalm Beach56 min
Aug 14, 3:15 PM EDTSpecial Marine WarningMFL60 min
Aug 14, 3:28 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 14, 5:59 PM EDTSpecial Marine WarningMFL61 min
Aug 14, 6:46 PM EDTSpecial Marine WarningMFL29 min
Aug 14, 6:57 PM EDTSpecial Marine WarningMFL63 min
Aug 14, 7:14 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Aug 14, 7:16 PM EDTSpecial Marine WarningMFL29 min
Aug 14, 7:31 PM EDTSpecial Weather StatementMFLMonroe44 min
Aug 14, 7:55 PM EDTSpecial Marine WarningMFL65 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.